Home > Publications > Refereed Journals > An Improved Hazard Rate Twisting Approach for the Statistic of the Sum of Subexponential Variates
Publications

An Improved Hazard Rate Twisting Approach for the Statistic of the Sum of Subexponential Variates

Bibliography:

N. Ben Rached, A. Kammoun, M.-S. Alouini, and R. Tempone, An Improved Hazard Rate Twisting Approach for the Statistic of the Sum of Subexponential Variates, Communications Letters, IEEE, Volume:19 Issue:1, 2015

Authors:

N. Ben Rached, A. Kammoun, M.-S. Alouini, and R. Tempone

Keywords:

Hazard rate twisting, asymptotic optimality, minmax approach, subexponential, twisting parameter, variance reduction

Year:

2015

Abstract:

In this letter, we present an improved hazard rate twisting technique for the estimation of the probability that a sum of independent but not necessarily identically distributed subexponential Random Variables (RVs) exceeds a given threshold. Instead of twisting all the components in the summation, we propose to twist only the RVs which have the biggest impact on the right-tail of the sum distribution and keep the other RVs unchanged. A minmax approach is performed to determine the optimal twisting parameter which leads to an asymptotic optimality criterion. Moreover, we show through some selected simulation results that our proposed approach results in a variance reduction compared to the technique where all the components are twisted.

ISSN:

2015